Alert archive / Kentucky / Frost Advisories in 2012

Frost Advisory 3, NWS Jackson, KY

April 12, 201233 counties in Kentucky

NWS Jackson, KY issued this frost advisory at Apr 12, 2012, 3:35 PM EDT for 33 counties in Kentucky. It took effect at Apr 13, 2012, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 3:35 PM EDT (19:35 UTC)
In effect from
Apr 13, 2012, 2:00 AM EDT
Expired
Apr 13, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS73 KJKL 121935 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT THU APR 12 2012

...WIDESPREAD FROST EXPECTED LATE TONIGHT...

.HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THE OHIO VALLEY FOR 
ONE MORE NIGHT. THE COMBINATION OF DRY AIR AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO FALL DOWN INTO THE 30S IN MOST PLACES AGAIN
TONIGHT. LOWS IN VALLEY LOCATIONS ARE EXPECTED TO BE NEAR FREEZING BY
SUNRISE FRIDAY. AS A RESULT...ANOTHER NIGHT OF FROST IS EXPECTED
THROUGHOUT EAST KENTUCKY. FROST AND TEMPERATURES NEAR FREEZING WILL
POSE A THREAT TO UNPROTECTED PLANTS LATER TONIGHT.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130345-
/O.NEW.KJKL.FR.Y.0003.120413T0600Z-120413T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
335 PM EDT THU APR 12 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. 

* TEMPERATURES WILL FALL INTO THE 30S FOR SEVERAL HOURS LATE TONIGHT.
  LOW TEMPERATURES ARE EXPECTED TO RANGE FROM NEAR FREEZING IN THE
  MOST SHELTERED VALLEYS...WITH MIDDLE TO UPPER 30S FOUND ELSEWHERE.
  AS A RESULT...WIDESPREAD FROST CAN BE ANTICIPATED LATE TONIGHT.

* FROST AND COLD TEMPERATURES WILL THREATEN OUTDOOR PLANTS LATE
  TONIGHT. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE
  URGED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

&&

$$

GREIF
3 follow-up statements
680 
WWUS73 KJKL 130208
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1008 PM EDT THU APR 12 2012

...AREAS OF FROST EXPECTED IN THE VALLEYS LATE TONIGHT INTO EARLY
FRIDAY MORNING...

.HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THE OHIO VALLEY
FOR ONE MORE NIGHT. THE COMBINATION OF DRY AIR AND LIGHT WINDS
WILL ALLOW TEMPERATURES TO FALL DOWN INTO THE 30S IN MOST PLACES
AGAIN TONIGHT...WITH A FEW SHELTERED LOCATIONS DIPPING TO BELOW 30
DEGREES. AS A RESULT...ANOTHER NIGHT OF VALLEY FROST IS EXPECTED
THROUGHOUT EAST KENTUCKY. 

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131015-
/O.CON.KJKL.FR.Y.0003.120413T0600Z-120413T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1008 PM EDT THU APR 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. 

* TEMPERATURES WILL FALL INTO THE 30S FOR SEVERAL HOURS LATE TONIGHT.
  LOW TEMPERATURES ARE EXPECTED TO RANGE FROM AROUND 30 IN THE MOST
  SHELTERED VALLEYS...WITH LOWER TO MIDDLE 30S FOUND ELSEWHERE.
  RIDGETOP LOCATIONS WILL REMAIN IN THE UPPER 30S. AS A
  RESULT...AREAS OF FROST CAN BE EXPECTED IN THE VALLEYS LATE TONIGHT
  INTO EARLY FRIDAY MORNING.

* FROST AND COLD TEMPERATURES WILL THREATEN OUTDOOR PLANTS LATE
  TONIGHT INTO EARLY FRIDAY MORNING. THOSE WITH AGRICULTURAL
  INTERESTS IN THE ADVISORY AREA ARE URGED TO TAKE NECESSARY STEPS TO
  PROTECT TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

&&

$$

GREIF/GEOGERIAN
759 
WWUS73 KJKL 130817
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
417 AM EDT FRI APR 13 2012

...AREAS OF FROST EXPECTED IN THE VALLEYS EARLY THIS MORNING...

.HIGH PRESSURE CONTINUES TO DOMINATE THE WEATHER ACROSS THE OHIO
VALLEY. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS HAS ALLOWED
TEMPERATURES TO DROP INTO THE MID 30S IN MOST PLACES AND SOME OF THE
MOST SHELTERED VALLEY LOCATIONS WILL LIKELY DIP BELOW 30 DEGREES BY
SUNRISE. AS A RESULT...VALLEY FROST IS EXPECTED THROUGHOUT EAST
KENTUCKY EARLY THIS MORNING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131300-
/O.CON.KJKL.FR.Y.0003.000000T0000Z-120413T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
417 AM EDT FRI APR 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURES WILL LEVEL OFF IN THE LOWER TO MID 30S THROUGHOUT MANY
  OF THE VALLEY AREAS EARLY THIS MORNING. RIDGETOP LOCATIONS WILL
  REMAIN IN THE UPPER 30S. THIS WILL RESULT IN AREAS OF FROST IN THE
  VALLEYS EARLY THIS MORNING.

* FROST AND COLD TEMPERATURES WILL THREATEN OUTDOOR PLANTS EARLY THIS
  MORNING. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA
  ARE URGED TO TAKE NECESSARY STEPS TO PROTECT TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

&&

$$

RAY
754 
WWUS73 KJKL 131257
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
857 AM EDT FRI APR 13 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131400-
/O.EXP.KJKL.FR.Y.0003.000000T0000Z-120413T1300Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
857 AM EDT FRI APR 13 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. 

TEMPERATURES WILL RISE QUICKLY THIS MORNING...WITH ANY REMAINING
FROST RAPIDLY MELTING. TEMPERATURES WILL CLIMB INTO THE 60S TO NEAR
70 THIS AFTERNOON.

$$

RAY/SBH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Apr 12, 2:35 PM EDT, 1 hour earlier.

Area forecast discussion, Apr 12, 2:35 PM EDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
235 PM EDT THU APR 12 2012

.UPDATE...
ISSUED AT 235 PM EDT THU APR 12 2012

DID ANOTHER QUICK UPDATE TO FINALIZE THE TEMPS THIS AFTERNOON AND
TWEAK THE DEW-POINTS. ALSO A DECISION HAS BEEN MADE TO ISSUE A FROST
ADVISORY FOR TONIGHT. WILL GET THE NPW FOR THIS OUT SHORTLY. NEW
ZONES WILL FOLLOW TOWARD 330 PM.

UPDATE ISSUED AT 1140 AM EDT THU APR 12 2012

ISSUED A QUICK UPDATE TO THE NEAR TERM T AND TD GRIDS AS THE TEMPS
ARE RISING QUICKER THAN FORECAST AND THE TDS ARE RUNNING DRIER.

UPDATE ISSUED AT 945 AM EDT THU APR 12 2012

13Z SFC ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER THE OHIO VALLEY
KEEPING THE SKIES CLEAR AND THE WINDS LIGHT. THIS HAS RESULTED IN A
VERY COLD NIGHT WITH PLENTY OF THICK FROST REPORTED THROUGHOUT THE
CWA. TEMPERATURES HAVE BOTTOMED OUT IN THE MID 20S IN MANY VALLEY
LOCATIONS ACROSS THE AREA MAKING THIS A HARD FREEZE...LIKELY
RESULTING IN DAMAGES TO UNPROTECTED CROPS. EVEN THE RIDGES GOT IN ON
THE ACTION WITH THEIR TEMPERATURES FALLING TO NEAR FREEZING. THE
HIGH IS ALSO PROVIDING FOR RELATIVELY DRY AIR TODAY WITH DEWPOINTS IN
THE UPPER 20S TO MID 30S. PLENTY OF SUNSHINE WILL WARM THE REGION
WITH MAX TEMPS ON TRACK TO REACH THE LOWER 60S. UPDATED THE FORECAST
TO MAINLY REMOVE THE FREEZE HEADLINES AND ANY FROST FROM THE WX
GRIDS. DID ALSO FINE TUNE SKY COVER FOR THE NEXT SEVERAL HOURS AND
ADJUSTED THE DIURNAL CURVES FOR BOTH THE T AND TD. UPDATES ALREADY
OUT.

UPDATE ISSUED AT 729 AM EDT THU APR 12 2012

UPDATED THE FORECAST TO REFLECT CURRENT CONDITIONS AND MODEL TRENDS.
FROM LOOKING AT THE TEMPERATURES THIS MORNING...EXPECT WE WILL BE
SOME REPORTS OF CROP DAMAGE FROM THE FREEZE. THE PAINTSVILLE MESONET
...CAVE RUN LAKE...AND WEST LIBERTY CAME IN WITH A LOW TEMPERATURE
READING OF 25 DEGREES THIS MORNING. SOME OTHER LOCATIONS CAME IN WITH
26. FROST IS POSSIBLE AGAIN TONIGHT...HOWEVER IT SHOULD NOT BE AS
WIDESPREAD. THE REST OF THE FORECAST IS ON TRACK.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 401 AM EDT THU APR 12 2012

CURRENT CONDITIONS ACROSS EASTERN KENTUCKY HAS THE SURFACE HIGH
PRESSURE CONTINUING TO NUDGE INTO THE AREA FROM THE NORTHWEST.
CONCERNING TEMPERATURES THIS MORNING...THE LEFT OVER CLOUD COVER
IN THE EAST HAS DISSIPATED AND MOVED OFF TO THE SOUTHEAST ALLOWING
THE EASTERN VALLEY TEMPS TO PLUMMET. PARTICULARLY THE LICKING AND
CUMBERLAND RIVER VALLEYS AND HAVE ADJUSTED THE TRENDS FOR THE
SHARPER TEMPERATURE DROP.

THE UPDATE OF THE 00Z NAM AND GFS STILL KEEPS TODAY AND TONIGHT A
DIURNAL TEMPERATURE CURVE AS HIGH PRESSURE IS SOLELY IN PLACE TODAY
AND INTO TONIGHT. MODEL SOUNDINGS OVER THE AREA WOULD SUGGEST THE
POSSIBILITY FOR SOME CU TO DEVELOP WITH THE DAYS HEAT BUT MAINLY IN
THE NORTHEAST DUE TO THE HIGH PRESSURE CENTER NUDGING INTO THE
SOUTHWEST. BY TONIGHT A MOSTLY CLEAR NIGHT WILL BE ON TAP BUT ANOTHER
WEAK WAVE TRAVERSING THE LEE SIDE OF THE RIDGE AND MOVING SOUTHEAST
THROUGH THE UPPER OHIO VALLEY WILL PROVIDE THE POSSIBILITY OF SOME
CLOUD COVER TONIGHT. IF THIS CLOUD COVER DOES MAKE IT INTO THE
NORTHEASTERN ZONES...THE TEMP TREND TONIGHT COULD BE DISRUPTED A BIT
ALLOWING THE VALLEYS TO HOLD IN A BIT MORE. AM NOT ANTICIPATING SUCH
AN EFFECT SO WILL GO AHEAD AND PUT IN SOME PATCHY FROST AGAIN
TONIGHT. MOST LIKELY WILL NEED AT LEAST A SPS FOR TONIGHT BUT WILL
LET IT TO THE DAY SHIFT TO DETERMINE THE NEED FOR EITHER AN SPS OR A
FROST ADVISORY AND WILL MENTION IN AN HWO.

FOR FRIDAY...THE MAIN CONCERN IS THE APPROACH OF THE WARM FRONT AN
ASSOCIATED CLOUD COVER. THINKING THE NAM AND GFS HAS THE RIGHT IDEA
WITH THE EVENING ARRIVAL OF THE FRONT AND CLOUD COVER SO WILL KEEP
FRIDAY A DRY FORECAST. WITH STILL MINIMAL CLOUD COVER FOR
FRIDAY...TEMPERATURES WILL REBOUND TO NEAR NORMAL VALUES AGAIN.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 246 AM EDT THU APR 12 2012

THE MODELS START OUT IN GOOD AGREEMENT WITH AN UPPER RIDGE EXTENDING
NORTH FROM THE GULF COAST ACROSS WESTERN KENTUCKY...THEN ACROSS
MICHIGAN INTO CANADA. THERE US AN UPPER TROUGH OFF THE EAST COAST
AND ANOTHER UPPER LOW AND TROUGH JUST OFF THE WEST COAST. THE UPPER
TROUGH OFF THE WEST COAST IS FORECAST TO MOVE TO THE EAST AS ANOTHER
LOW IN THE GULF OF ALASKA MOVES SOUTH TO REPLACE THE TROUGH THAT
MOVED OFF TO THE EAST. THE DIFFICULTY IN THIS FORECAST TO TO TIME
THE FRONT WHICH WILL BE MOVING INTO THE AREA FROM THE WEST. IN
GENERAL...THE RIDGES TEND TO BE MORE STUBBORN MOVING TO THE EAST AND
THE MODELS TEND TO BE A BIT QUICKER WITH THE TROUGHS AND ASSOCIATED
FRONTS. BY WEDNESDAY MORNING...THERE IS A HUGE DISCREPANCY WITH THE
MODELS WITH THE 12 GMT ECMWF FORECASTING AN UPPER LOW OVER WESTERN
KENTUCKY WITH A SHARP TROUGH EXTENDING SOUTH INTO LOUISIANA. THIS
DISCREPANCY IS MORE AN ISSUE WITH THE STRENGTH OF THE SYSTEM RATHER
THAN THE TIMING.

AT THE SURFACE...ONE OF THE ISSUES TO RESOLVE IS THE TIMING A
STRENGTH OF A WARM FRONT ON FRIDAY NIGHT OR EARLY ON SATURDAY. THE
CURRENT TOOLS SHOW THAT EVEN THOUGH A WEAK WARM FRONT AND ASSOCIATED
ISENTROPIC LIFT WILL MOVE ACROSS THE AREA...WILL IT BE STRONG
ENOUGH TO SATURATE THE VERY DRY LOWER ATMOSPHERE AND PRODUCE
MEASURABLE PRECIPITATION.  THE MOST LIKELY AREA TO RECEIVE ANY
PRECIPITATION IS THE BLUEGRASS...BUT THE PROBABILITY IS PRETTY
LOW.  ONCE THIS WARM FRONT MOVES THROUGH...EASTERN KENTUCKY WILL BE
IN THE WARM SECTOR AS THE WARM FRONT WILL STAY TO THE NORTH AND THE
COLD FRONT WILL BE SLOWLY ADVANCING FROM THE WEST. ON MONDAY
NIGHT...THE COLD FRONT WILL BE CLOSE ENOUGH TO THE AREA THAT SHOWERS
AND THUNDERSTORMS WILL START MOVING INTO THE AREA AND PROGRESS OVER
THE ENTIRE AREA BY TUESDAY MORNING. AS STATED BEFORE...MODELS TEND
TO BE A BIT FAST WITH THIS TYPE OF SYSTEM...SO DO NOT BE SURPRISED
IF THIS SLIPS 12 TO 24 HOURS BY THE TIME THE SYSTEM ACTUALLY GETS
HERE. THE ECMWF IS SLOWER TO MOVE THE FRONT ACROSS THE AREA BECAUSE
OF THE UPPER LOW. THE EURO CREATES A WAVE ON THE FRONT AS IT MOVES
ACROSS THE AREA AND EXTENDS THE PRECIPITATION. WILL WAIT UNTIL THE
NEW ECMWF MODEL COMES IN BEFORE MAKING A FINAL DECISION ON
WEDNESDAY. THE CONSENSUS BLEND LOOKED PRETTY GOOD FOR THE
TEMPERATURES...SO JUST DID A LITTLE NUDGING FOR LOCAL EFFECTS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 235 PM EDT THU APR 12 2012

HIGH PRESSURE WILL KEEP VFR CONDITIONS THROUGHOUT THE PERIOD. A SHORT
WAVE PASSING BY TO THE EAST MAY BRING A SCATTERED DECK OF MID LEVEL
CLOUDS THROUGH LATE TONIGHT. VARIABLE WINDS THROUGH THE PERIOD WILL
AVERAGE 10 KTS OR LESS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...GREIF
SHORT TERM...SHALLENBERGER
LONG TERM....JJ
AVIATION...JJ/GREIF
Hazardous weather outlook, Apr 12, 9:15 AM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
915 AM EDT THU APR 12 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-131615-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
915 AM EDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST CAN BE EXPECTED AGAIN TONIGHT...ESPECIALLY IN THE
VALLEYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PATCHY FROST WILL BE PRESENT FRIDAY MORNING...MAINLY IN THE VALLEYS

THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY...MAINLY NORTH OF THE
MOUNTAIN PARKWAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS ALL OF EASTERN KENTUCKY FROM
MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHALLENBERGER/GREIF

Nearby

Frost Advisories in Kentucky, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.